Cholesterol Medications and Peripheral Neuropathy

Lipitor… Zocor… Crestor…

These drugs belong to a group of medications called statins and while they’re very effective in lowering your cholesterol levels, they have a serious side effect. Patients taking statins are 14 times more likely to develop peripheral neuropathy than people not taking statins.
If you’re taking statins and you have any of these problems with your feet:
-Burning pain
-Sensitivity to touch
-Tingling
-Numbness
-Prickling sensation
Or if you suffer from:
-Weakness
-Difficulty walking
-Shooting pain in your muscles
You could be suffering from statin neuropathy.

What Causes Statin Neuropathy?
Statin neuropathy is nerve damage caused by exposure to cholesterol lowering medication. By lowering cholesterol, statins also affect the cholesterol rich membranes that surround the nerves. Prolonged exposure to statins just makes your peripheral neuropathy worse.

The next step is to begin treatment.
Your NeuropathyDR® clinician will
-Advise you to take over-the-counter pain medication unless your symptoms are severe enough to warrant prescription pain medication.
-If you are already suffering nerve deficits that are affecting your ability to perform basic daily tasks due to loss of sensation, you will need to take safety precautions to avoid falls.
-Treat you with nerve stimulation and manual manipulation of your skeletal system to get your body back into alignment and alleviate your nerve pain.

Submit a Comment

Your email address will not be published. Required fields are marked *


*